Archive

Posts Tagged ‘tardive dyskinesia’

About Heath Ledger’s Performance as the Joker

March 28, 2014 Leave a comment

Maybe I’m just being captain obvious here, but I just realized something worth pointing out.

When I was watching “The Dark Knight” years ago I was struck by Heath Ledger’s physical performance as the Joker–specifically all of his facial tics and especially what he was doing with his tongue. It never dawned on me, however, that he was imitating actual symptoms except for what was in his own imagination. Ironically I have been on anti-psychotics for about ten years now, and during that time I have always been worried about developing tardive dyskinesia. I haven’t developed TD yet, but recently I realized that it’s pretty much what Heath Ledger was imitating in his performance. I googled it and more than a few people seem to agree with me. In fact many people think Ledger delivered a textbook depiction.

Advertisements

A Quiet Time May Be Coming (And Other Side Effects)

February 29, 2012 1 comment

Well, my brain is back to normal (???) from my Modecate (anti-psychotic) injection two weeks ago. I’m posting several posts a day again, but without any sense of special importance.

Now I get my next injection next Monday, and I’ll probably be quiet again. We’ll see. Just based on comments that nurses have let slip, I think I’m taking the heavy duty meds they give to scary people who they can’t trust to take their meds. The thing is, I’m taking Modecate mainly because it is lactose free. Although having said that, I am taking the standard dosage instead of a lighter one because I kept having psychotic episodes on my other anti-psychotics.

The good thing about side-effects is that, for the most part, they go away. I have every reason to believe that this quiet/uncommunicative side effect will go away in time, too. It will be interesting to observe (I try to keep a positive attitude).

One side effect that is not going away is the tardive dyskinesia (involuntary movements of the lips and tongue). It is getting worse to the point where it will be noticeable to anyone soon. From what I read about it, it can be irreversible. Considering that my other career is basically public speaking, this could be disastrous. I have had many temporary physical disabilities, however, and I have always persevered. If this is permanent, I will deal with this too. So far it’s okay.

Luckily I now have a drug plan through my employer (in Ontario we have free doctors but not free drugs) so I can afford the more modern meds again. Next month my doctor and I will have to see what modern lactose-free anti-psychotics I can take. I can get off of these older drugs before the tardive dyskinesia becomes worse, or permanent. As I said above, I will accept the tardive dyskinesia, but it would be nice if I didn’t have to.